# SDR CA110428015

- Difficulty date: February 4, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Rotax ROTAX912F3
- System (JASC): 8011 · Engine Starter
- Part: Support
- Part number: 264135
- Condition: Wrong Part
- Location: Starter
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) NEW STARTER SUPPORT, END CAP, PN 264135, WAS FOUND TO HAVE A NEEDLE BEARING INSTALLED IN THE INSIDE BORE.  THIS PART IS NOT SUPPOSED TO HAVE A BEARING AS THE ROTOR RIDES DIRECTLY ON THE ALUMINUM BORE.  THE NEEDLE BEARING WAS FOUND TO BE TIGHT IN THE BORE SO IT IS UNLIKELY IT FELL INTO THIS POSITION, IT HAD TO BE PRESSED IN AT SOME POINT. THE PART WAS RECEIVED FROM MFG IN APRIL 2000 AND THE DISCREPANCY WAS NOT NOTICED UNTIL IT WAS ABOUT TO BE INSTALLED BY A SERVICE CENTER. NO RECORD OR EVIDENCE OF ANY TAMPERING WHILE IT WAS IN OUR INVENTORY. MFG IS LOOKING INTO THE DISCREPANCY. THEY HAVE NOT HAD SIMILAR PROBLEMS WITH THIS PART.
